The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.


 


Thyroid Eye Disease
Last Post 30 Jan 2022 01:25 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages
pa1busybeeUser is Offline New Member New Member Posts:
--
14 Jan 2022 12:25 PM
    Hi Elaine,

    Happy New Year and I hope all is well.

    My left eye was larger than my right at the time I was diagnosed with Graves Disease back in November 2020. It gradually improved over the last year as my Methimazole took effect and my thyroid levels got into the normal range.

    I wrote to you a few months ago after my Endo wanted me to decrease my Methimazole from 5 mg 4X per week to 5 mg 3X per week. I now take 2.5 mg daily to keep levels balanced. I feel great and I am happy with my weight.

    The problem is,I have noticed that my left eye has gradually become larger and more prominent than my right again in the past few months since my dose decreased.

    I don't have another appointment to see my Endo until March. I am becoming anxious about my eye looking weird. What can I do in the meantime? Should I continue with my current dose or go up? What do you think will help with the eye?

    Thanks,
    Amanda
    Elaine MooreUser is Offline Veteran Member Veteran Member Posts:3836
    --
    30 Jan 2022 01:25 PM
    Hi Amanda,
    I'm sorry to hear about your eye problem. For some people B vitamins help, like 100 mg B complex. Bioflavinoids also help so a supplement with vitamin C with bioflavinoids can help or you can add fresh blueberries and eat them daily.
    You want to make sure FT4 isn't too low. Your level should be near the high end of the range. If not reducing to 1.25 mg daily may help.
    Another option is to use block and replace allowing you to use a higher dose of MMI along with a low dose of levothyroxine to ensure an optimal FT4.
    The Covid vaccine, which I highly recommend, can raise your level of TSH receptor antibodies. Most everyone with TED has high levels of both stimulating and blocking antibodies. If you received the vaccine an increase in antibody levels can be causing your eye symptoms. When you have equal amounts of these antibodies your thyroid levels aren't affected as much as your eyes. Anything to help lower antibodies, like 200 mcg of selenium or an optimal vitamin D level, can help reduce these antibodies. Best to you, Elaine
    You are not authorized to post a reply.



    This site best viewed in: Google Chrome, MS Edge, and Firefox. Turn off ad blockers and DuckDuckGo to view Elaine's books.



    Graves' Disease and Autoimmune Disease Education
    Copyrighted by Elaine Moore © 2008-2022   |   All Rights Reserved. All writing and images copyrighted. 
    Copyright Notices and Disclaimer

    The Elaine-Moore.com site was developed and designed by VESWeb.com